Alert archive / Tennessee / River Flood Warnings in 2010

River Flood Warning 21, NWS Morristown, TN

December 1, 2010Bledsoe County, Marion County, Sequatchie County, Tennessee

NWS Morristown, TN issued this river flood warning at Dec 1, 2010, 5:12 AM CST for Bledsoe County, Marion County, Sequatchie County, Tennessee. It took effect at Dec 1, 2010, 12:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2010, 5:12 AM CST (11:12 UTC)
In effect from
Dec 1, 2010, 12:00 PM CST
Expired
Dec 2, 2010, 1:23 AM CST
In force
13 hr
Issued by
NWS Morristown, TN
Flood severity
Minor

Counties Bledsoe County, TN, Marion County, TN, Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sequatchie River near Whitwell (WHTT1). The gauge peaked at 13.99 ft at Dec 1, 2010, 12:00 PM CST.

actionminormoderatemajor5101512/0112/0212/03
Action stage
12 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03571000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

274 
WGUS44 KMRX 011112
FLWMRX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN, TN
612 AM EST WED DEC 1 2010

...THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS ...

  SEQUATCHIE RIVER NEAR WHITWELL TN AFFECTING BLEDSOE...MARION AND 
  SEQUATCHIE COUNTIES

THE SEQUATCHIE RIVER WILL REMAIN NEAR FLOOD STAGE AT 14 FEET TODAY
AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO ACLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS,STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIOTHAT CARRY 
WEATHER INFORMATION.

&&

TNC007-115-153-020112-
/O.NEW.KMRX.FL.W.0021.101201T1800Z-101202T1200Z/
/WHTT1.1.ER.101201T1800Z.101201T1800Z.101202T0600Z.NO/
512 AM CST WED DEC 1 2010

THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A
* FLOOD WARNING FOR 
  THE SEQUATCHIE RIVER NEAR WHITWELL TN.
* FROM THIS AFTERNOON UNTIL THURSDAY MORNING.
* FLOOD STAGE IS 14.0 FEET.  
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 14.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY AFTER MIDNIGHT.
* AT 14.0 FEET...FLOODING OF AGRICULTURAL LAND BEGINS.

$$
4 follow-up statements
901 
WGUS84 KMRX 011435
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN, TN 
935 AM EST WED DEC 1 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ...
  SEQUATCHIE RIVER NEAR WHITWELL TN AFFECTING BLEDSOE...MARION AND 
  SEQUATCHIE COUNTIES 
 
HEAVY RUNOFF CONTINUES INTO THE SEQUATCHIE RIVER FROM YESTERDAY'S RAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS,STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

TNC007-115-153-012035-
/O.CON.KMRX.FL.W.0021.101201T1800Z-101202T1200Z/
/WHTT1.1.ER.101201T1800Z.101201T1800Z.101202T0600Z.NO/
835 AM CST WED DEC 1 2010

THE FLOOD WARNING CONTINUES FOR
  THE SEQUATCHIE RIVER NEAR WHITWELL TN.
* FROM THIS AFTERNOON UNTIL THURSDAY MORNING.
* AT 08:15 AM WEDNESDAY THE STAGE WAS 14.0 FEET. 
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...REMAIN NEAR FLOOD STAGE THROUGH THIS AFTERNOON. THE RIVER WILL FALL      BELOW FLOOD STAGE IN THE WEE HOURS OF THURSDAY MORNING.
* AT 14.0 FEET...FLOODING OF AGRICULTURAL LAND BEGINS.

$$
315 
WGUS84 KMRX 011851
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN, TN 
151 PM EST WED DEC 1 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER ...
  SEQUATCHIE RIVER NEAR WHITWELL TN AFFECTING BLEDSOE...MARION AND 
  SEQUATCHIE COUNTIES 
 
THE SEQUATCHIE RIVER NEAR WHITWELL TN REMAINED AROUND 14.0 FEET 
THIS AFTERNOON...WHICH IS THE FLOOD STAGE. THE RIVER IS EXPECTED
TO HOVER AROUND 14.0 FEET THROUGH TONIGHT...THEN FALL AND STAY BELOW
14.0 FEET BY DAYBREAK THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

TNC007-115-153-020051-
/O.CON.KMRX.FL.W.0021.000000T0000Z-101202T1200Z/
/WHTT1.1.ER.101201T1709Z.101201T1715Z.101202T0600Z.NO/
1251 PM CST WED DEC 1 2010

THE FLOOD WARNING CONTINUES FOR
  THE SEQUATCHIE RIVER NEAR WHITWELL TN.
* FROM THIS EVENING UNTIL THURSDAY MORNING.
* AT 12:15 PM WEDNESDAY THE STAGE WAS 13.9 FEET. 
* FLOOD STAGE IS 14.0 FEET.
* ONLY MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.  
* AT 14.0 FEET...FLOODING OF AGRICULTURAL LAND BEGINS.

$$

TG
867 
WGUS84 KMRX 020021
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN, TN 
721 PM EST WED DEC 1 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS ...

  PIGEON RIVER AT NEWPORT TN AFFECTING COCKE COUNTY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ...
  SEQUATCHIE RIVER NEAR WHITWELL TN AFFECTING BLEDSOE...MARION AND 
  SEQUATCHIE COUNTIES 
 
THE SEQUATCHIE RIVER NEAR WHITWELL TN REMAINs NEAR 14.0 FEET 
THIS EVENING...WHICH IS THE FLOOD STAGE. THE RIVER IS EXPECTED
TO HOVER AROUND 14.0 FEET THROUGH TONIGHT...THEN FALL AND STAY BELOW
14.0 FEET BY DAYBREAK THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

TNC007-115-153-020621-
/O.CON.KMRX.FL.W.0021.000000T0000Z-101202T1200Z/
/WHTT1.1.ER.101201T1709Z.101201T1715Z.101202T0600Z.NO/
621 PM CST WED DEC 1 2010

THE FLOOD WARNING CONTINUES FOR
  THE SEQUATCHIE RIVER NEAR WHITWELL TN.
* FROM THIS EVENING UNTIL THURSDAY MORNING.
* AT 05:15 PM WEDNESDAY THE STAGE WAS 13.7 FEET. 
* FLOOD STAGE IS 14.0 FEET.
* AT 14.0 FEET...FLOODING OF AGRICULTURAL LAND BEGINS.

$$

TNC029-020051-
/O.CAN.KMRX.FL.W.0020.000000T0000Z-101202T0600Z/
/NEPT1.1.ER.101201T0446Z.101201T1445Z.101201T1627Z.NO/
1221 AM GMT THU DEC 2 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE PIGEON RIVER AT NEWPORT TN.
* AT 07:00 PM WEDNESDAY THE STAGE WAS 6.8 FEET. 
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE 
AND CONTINUE FALLING.

$$
DGS
486 
WGUS84 KMRX 020723
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN, TN 
223 AM EST THU DEC 2 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS ...

  SEQUATCHIE RIVER NEAR WHITWELL TN AFFECTING BLEDSOE...MARION AND 
  SEQUATCHIE COUNTIES

THE SEQUATCHIE RIVER NEAR WHITWELL HAS FALLEN BELOW FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

TNC007-115-153-020753-
/O.CAN.KMRX.FL.W.0021.000000T0000Z-101202T1200Z/
/WHTT1.1.ER.101201T1709Z.101201T1715Z.101201T1730Z.NO/
123 AM CST THU DEC 2 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE SEQUATCHIE RIVER NEAR WHITWELL TN.
* AT 12:15 AM THURSDAY THE STAGE WAS 12.7 FEET.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE.
* AT 14.0 FEET...FLOODING OF AGRICULTURAL LAND BEGINS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Dec 1, 3:24 AM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Dec 1, 3:24 AM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
424 AM EST WED DEC 1 2010

.SHORT TERM...(TODAY AND TONIGHT)...LOW PRESSURE AREA AND
ASSOCIATED COLD FRONT HAS NOW MOVED EAST OF THE APPALACHIANS. DEEP
MOISTURE HAS SHIFTED EAST TO WITH MAINLY PATCHY LIGHT RAIN AND SNOW
AS SEEN ON MRX RADAR AND OBSERVATIONS WITH STRONG COLD AIR
ADVECTION ACROSS THE FORECAST AREA. EARLY THIS MORNING WEST TO
NORTHWEST WINDS WILL CONTINUE TO BRING IN COLD AIR AS UPPER TROUGH
SWINGS ACROSS THE REGION BETWEEN NOW AND ABOUT 18Z. LIGHT
PRECIPITATION WILL CONTINUE THIS MORNING AND NO SIGNIFICANT SNOW
ACCUMULATION IS EXPECTED BEFORE IT ENDS. HIGHS WILL LIKELY BE
BEFORE SUNRISE ACROSS NORTHEAST HALF WITH TEMPERATURES STRUGGLING
TO REBOUND TO 40 DEGREES AND LOW CLOUDS PERSISTING MOST OF THE DAY.
EVEN ACROSS SOUTHERN SECTIONS WHERE THE SUN SHOULD COME OUT BY
AFTERNOON HIGHS WILL ONLY REACH THE MID 40S AT BEST. A VERY COLD
NIGHT TONIGHT WITH LOWS IN THE LOWER TO MID 20S AND STILL SOME
PRESSURE GRADIENT SO WITH WINDS 5 TO 15 MPH IT WILL FEEL EVEN COLDER.

.LONG TERM...(THURSDAY THROUGH TUESDAY)...LARGE NE U.S VORTEX TAKING
SHAPE IN THE EXTENDED. MODEL SOLUTIONS BEGIN TO SPREAD NEAR END OF
EXTENDED. DESPITE MODEL DIFFERENCES...NORTHWEST FLOW AND COOL SPELL
APPEARS REASONABLE WITH THIS PATTERN. BASIC CHANGES TO FORECAST WAS
TO KNOCK TEMPS/DPS DOWN A COUPLE DEGREES. SURFACE RIDGE BUILDS IN
FROM THE SW THU. SHORT WAVE DIG SSE THROUGH TN VLY AND S
APPALACHIANS LATE THU EARLY FRI BRINGING SOME CLOUD COVER. SURFACE
HIGH PRESSURE WILL BE REINFORCED FROM THE NW. ANOTHER SHORT WAVE
MOVES SE THROUGH NE TN/SW VA SAT. THIS FEATURE WILL BRING MORE
MOISTURE AND DRAG A COLD FRONT THROUGH THE AREA. LIGHT SHOWERS WILL
CHANGE TO SNOW SHOWERS ACROSS NE TN/SMOKIES/SW VA INTO SUN MORNING.
COLD TEMPS AND DRY CONDITIONS WILL FOLLOW AND SHOULD PREVAIL INTO
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             44  26  49  30  53 /  10   0  10  10  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  40  24  45  28  48 /  10   0  10  10  10
OAK RIDGE, TN                       40  24  45  28  48 /  10   0  10  10  10
TRI CITIES AIRPORT, TN              38  20  42  24  44 /  20   0  10  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

TD/SON
Hazardous weather outlook, Dec 1, 3:33 AM CST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
433 AM EST WED DEC 1 2010

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-021000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
433 AM EST WED DEC 1 2010 /333 AM CST WED DEC 1 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A COLD AIR MASS WILL SETTLE OVER THE REGION TODAY WITH SOME MORNING
SNOW SHOWERS PRODUCING MINOR SNOW ACCUMULATIONS IN THE HIGHER
ELEVATIONS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TD

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 11:45 PM CSTRiver Flood WarningMRXCocke19 hr
Dec 1, 6:41 AM CSTAreal Flood AdvisoryMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more6 hr

Nearby

River Flood Warnings in Tennessee, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.